Overview
Overview
Hyperkalemia becomes immediately dangerous when excess extracellular potassium disrupts myocardial conduction.
NCLEX-RN
NCLEX-RN
Hyperkalemia becomes immediately dangerous when excess extracellular potassium disrupts myocardial conduction. A patient may be awake and speaking normally while the ECG is progressing toward a lethal dysrhythmia. The bedside sequence is therefore more than lowering the potassium value: identify ECG toxicity, protect the myocardium with IV calcium, shift potassium into cells, remove potassium from the body, and reassess for recurrence.
Unlock full lesson + practice questions
11 more sections with scenarios, priorities, and review drills.
Final rapid review before practice
Next study step
Finish the lesson first, then choose a focused activity to apply what you just reviewed.
Continue studying
Sign in to save progress on this lesson.
Unlock the interactive lesson quiz with a plan that includes this NCLEX-RN pathway. You can still explore topic-filtered questions from the bank hubs below.